Hail, Guadalupe
- When
- October 3, 4:05 PM CST
- Where
- Guadalupe County, 0.92 mi SW of Kingsbury
- Measured
- 0.75 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 29.640, -97.830
A Pacific tap of moisture from the remnants of Pacific Tropical Storm Olaf moved over south central Texas. This moisture moved up and over a dome of cool air and provided widespread rains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A Pacific tap of moisture from the remnants of Pacific Tropical Storm Olaf moved over south central Texas. This moisture moved up and over a dome of cool air and provided widespread rains. A warm front over the coastal bend moved north and provided an additional focus for heavy rains, showers, and thunderstorms. This frontal boundary caused flooding rains over south central Texas and brought a few isolated severe weather events.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 3, 1:36 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 236 PM CDT SAT OCT 3 2009 .DISCUSSION... THIS AFTERNOON ELEVATED SHOWERS AND EMBEDDED THUNDERSTORMS WERE INCREASING IN AREAL COVERAGE ACROSS SOUTH CENTRAL TEXAS AS AN IMPULSE IN THE SOUTHWEST FLOW ALOFT TRAVERSES TEXAS. THERE WILL BE LOCALLY HEAVY RAINFALL THIS EVENING...HOWEVER THE SPEED OF THE SHOWERS AND THUNDERSTORMS SHOULD LIMIT THE AMOUNT OF RAINFALL THAT FALLS AT ANY ONE LOCATION. MINOR URBAN AND STREET FLOODING IS POSSIBLE THIS EVENING...ESPECIALLY ACROSS THE AUSTIN AND SAN ANTONIO METRO AREAS. PACIFIC MOISTURE FROM THE REMNANTS OF OLAF WILL COMBINE WITH THE LOW LEVEL GULF MOISTURE TO PRODUCE THE LOCALLY HEAVY RAINFALL THIS EVENING AND SUNDAY. A WARM FRONT IS CURRENTLY LOCATED ACROSS DEEP SOUTH TEXAS. THIS FEATURE WILL LIFT SLOWLY NORTHWARD OVERNIGHT. ORGANIZED CONVECTION WILL OCCUR ALONG AND NORTH OF THIS BOUNDARY. THE WARM FRONT IS EXPECTED TO BE NORTH OF OUR CWFA BY SUNDAY AFTERNOON. THUS THE THREAT OF LOCALLY HEAVY RAINFALL WILL SHIFT TO OUR NORTHEAST COUNTIES ON SUNDAY MORNING. SOUTH CENTRAL TEXAS WILL BE IN A WARM AND HUMIDAIRMASS ON MONDAY WITH ANOTHER WEAK UPPER LEVEL IMPULSE TRAVERSING THE REGION. HOWEVER LOW LEVEL CONVERGENCE WILL BE LACKING...THUS EXPECT ONLY ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON MONDAY. RAIN CHANCES WILL BE ON THE INCREASE ON TUESDAY INTO WEDNESDAY AS ANOTHER COLD FRONT MOVES INTO SOUTH CENTRAL TEXAS. THIS FRONT IS LIKELY TO STALL ACROSS OUR REGION ON WEDNESDAY BEFORE RETURNING NORTHWARD AS A WARM FRONT WEDNESDAY NIGHT. A STRONGER COLD FRONT IS EXPECTED BY NEXT WEEKEND. THIS FRONT WILL LIKELY REACH THE COAST BY NEXT SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS FROPA MAINLY FRIDAY NIGHT INTO SATURDAY. A DRIER AIRMASS WILL FINALLY OVERSPREAD SOUTH CENTRAL TEXAS BY NEXT SUNDAY...GIVING SOUTH CENTRAL TEXAS A BREAK FROM THE WARM AND HUMID WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 67 79 72 91 76 / 90 80 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 68 80 72 91 75 / 90 80 30 20 20 NEW BRAUNFELS MUNI AIRPORT 69 84 72 91 75 / 90 70 30 20 20 BURNET MUNI AIRPORT 66 78 69 89 74 / 90 80 30 20 20 DEL RIO INTL AIRPORT 71 87 72 93 75 / 70 40 20 20 20 GEORGETOWN MUNI AIRPORT 67 79 71 90 74 / 90 80 30 20 20 HONDO MUNI AIRPORT 71 86 74 92 75 / 90 60 20 10 10 SAN MARCOS MUNI AIRPORT 69 82 76 91 75 / 90 70 30 20 20 LA GRANGE - FAYETTE REGIONAL 74 82 74 91 75 / 90 80 30 20 20 SAN ANTONIO INTL AIRPORT 71 83 75 91 77 / 90 70 20 20 20 STINSON MUNI AIRPORT 71 86 76 92 76 / 90 60 20 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/02
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT SAT OCT 3 2009 TXZ171>173-183>194-202>209-217>225-228-041030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 300 PM CDT SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTH CENTRAL TEXAS TONIGHT. THIS FEATURE WILL COMBINE WITH DEEP ATMOSPHERIC MOISTURE AND RESULT IN SHOWERS AND THUNDERSTORMS OVERNIGHT. MOST OF THE RAINFALL WILL BE BENEFICIAL...HOWEVER THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL GENERALLY BE ONE HALF OF AN INCH TO ONE AND A HALF INCHES OVERNIGHT...WITH ISOLATED HIGHER TOTALS OF TWO INCHES OR MORE POSSIBLE. .DAY TWO...SUNDAY... THE CHANCE FOR LOCALLY HEAVY RAINFALL WILL CONTINUE THROUGH MIDDAY ON SUNDAY. THE THREAT OF HEAVY RAINFALL WILL END AS A WARM FRONT MOVES NORTHWARD ACROSS SOUTH CENTRAL TEXAS. NEW RAINFALL AMOUNTS ON SUNDAY WILL BE SIMILAR TO SATURDAY WITH WIDESPREAD TOTALS OF ONE HALF OF AN INCH TO ONE INCH WITH ISOLATED HIGHER TOTALS OF TWO INCHES. .DAYS THREE THROUGH SEVEN...MONDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 334 PM CDT SAT OCT 3 2009 TXZ205>207-032130- BEXAR-COMAL-GUADALUPE- 334 PM CDT SAT OCT 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING BEXAR...COMAL AND GUADALUPE COUNTIES... AT 332 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR TIMBERWOOD PARK...OR 15 MILES NORTHWEST OF UNIVERSAL CITY... MOVING EAST AT 25 MPH. PEOPLE IN NORTHEASTERN BEXAR...SOUTHERN COMAL AND WESTERN GUADALUPE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...TIMBERWOOD PARK... BULVERDE...GARDEN RIDGE...MARION AND NEW BRAUNFELS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT SAT OCT 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 3 NE SPRING BRANCH 29.89N 98.37W
10/03/2009 M2.90 INCH COMAL TX COCORAHS
2.90 INCHES OF RAIN OVER AN HOUR AND A HALF NEAR SPRING
BRANCH.
&&
EVENT NUMBER EWX0900120
CJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
357 PM CDT SAT OCT 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD TIMBERWOOD PARK 29.71N 98.48W
10/03/2009 BEXAR TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED 2.5 INCHES OF RAIN AROUND
TIMBERWOOD PARK
&&
EVENT NUMBER EWX0900121
AKFSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 432 PM CDT SAT OCT 3 2009 TXZ207-032215- GUADALUPE- 432 PM CDT SAT OCT 3 2009 ...A STRONG THUNDERSTORM WAS AFFECTING GUADALUPE COUNTY... AT 429 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM NEAR MCQUEENEY...OR 5 MILES SOUTH OF NEW BRAUNFELS...MOVING EAST AT 20 MPH. PEOPLE IN THE PATH OF THIS STORM CAN EXPECT VERY HEAVY DOWNPOURS...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS BETWEEN 30 AND 40 MPH. PEOPLE IN CENTRAL GUADALUPE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...MCQUEENEY...GERONIMO...SEGUIN AND KINGSBURY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
447 PM CDT SAT OCT 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL MCQUEENEY 29.60N 98.05W
10/03/2009 E0.25 INCH GUADALUPE TX TRAINED SPOTTER
TRAINED SPOTTER OBSERVED PEA SIZED HAIL AROUND 440 PM.
&&
EVENT NUMBER EWX0900122
AKFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
451 PM CDT SAT OCT 03 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0450 PM HEAVY RAIN 3 WSW NEW BRAUNFELS 29.68N 98.16W
10/03/2009 M1.27 INCH COMAL TX COCORAHS
COCORAHS OBSERVER REPORTED 1.27 INCHES SO FAR... WITH
0.76 INCHES IN THE PAST 19 MINUTES.
&&
EVENT NUMBER EWX0900123
AKFThe Austin/San Antonio radar (KEWX), 20 km away, was scanning. The volume nearest the first event began at 22:05 UTC.
16 flash flood, 2 hail. Local standard time, as filed.
There was penny size hail reported at the Silver Wolf Ranch.
Emergency management reported several roads with high water including portions of FM 535, 812, and FM 20. Some of these roads were closed due to the flooding.
Emergency management reported a water rescue was ongoing on FM 535 between Smithville and Rosanky.
Farm to market road 535 was closed due to high water between Rosanky and Smithville.
The county reported numerous roads on the northeast side closed including Weidner road at Schertz road.
Austin Highway at Ira Lee Road was closed due to high water. There were numerous roads closed across northeast San Antonio at this time.
The county roads department reported many roads closed around New Berlin due to high water.
Law Enforcement reported U.S. Highway 183 was closed from 9am until 11 am due to water over the road.
The Guadalupe county sheriffs office reports over 30 road closures across the county due to water over the roadways.
Highway 80 at FM 1117 was closed due to high water and flooding.
Bulverde Road at Classen Road was closed due to flooding.
Portions of Farm to Market road 1863 were closed due to flooding.
The state highway 111 east of Hochheim was closed due to flooding.
State highway 95 from Moulton to Yoakum was closed due to flooding.
County Road 465 near Santa Clara was closed due to flooding. Other county roads were closed in the county including county roads 775, 539, and 467.
Portions of highwy 77 and 77A from Cuero to Yoakum were closed due to flooding.
Law enforcement reported portions of FM 1447 were underwater due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, October 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 192516, 192517, 193605, 193603, 193567, 193568, 193569, 193572, 193575, 193596, 193576, 193592, 193599, 193574, 193601, 193598, 193606, 193602.